Alert archive / New York / Flash Flood Warnings in 2011
Flash Flood Warning 6, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at May 20, 2011, 2:35 PM EDT for 4 counties in New York. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2011, 2:35 PM EDT (18:35 UTC)
- Expired
- May 20, 2011, 4:40 PM EDT
- In force
- 2 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Rensselaer County, NY, Saratoga County, NY, Warren County, NY, Washington County, NY
The radar
The Albany radar (KENX), 76 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.6 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
580 WGUS51 KALY 201835 FFWALY NYC083-091-113-115-210030- /O.NEW.KALY.FF.W.0006.110520T1835Z-110521T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBANY NY 235 PM EDT FRI MAY 20 2011 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK... THIS INCLUDES THE CITY OF HOOSICK FALLS... EASTERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK... THIS INCLUDES THE CITIES OF...SARATOGA SPRINGS...MECHANICVILLE... CLIFTON PARK... SOUTH CENTRAL WARREN COUNTY IN EAST CENTRAL NEW YORK... THIS INCLUDES THE CITY OF GLENS FALLS... WASHINGTON COUNTY IN EAST CENTRAL NEW YORK... THIS INCLUDES THE CITIES OF...SALEM...HUDSON FALLS... * UNTIL 830 PM EDT * AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN WHICH ARE EXPECTED TO PRODUCE FLASH FLOODING OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE LUZERNE CAMPGROUND...HARTFORD...COMSTOCK...WEST GLENS FALLS...LAKE LUZERNE-HADLEY...GREENWICH...FORT EDWARD...CORINTH AND CAMBRIDGE PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF 1 TO 4 INCHES ARE POSSIBLE IN THE WARNED AREA. PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV. && LAT...LON 4339 7384 4350 7326 4284 7328 4282 7385 $$
1 follow-up statement
168 WGUS71 KALY 202040 FFSALY FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 440 PM EDT FRI MAY 20 2011 NYC083-091-113-115-202048- /O.CAN.KALY.FF.W.0006.000000T0000Z-110521T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON NY-WARREN NY-RENSSELAER NY-SARATOGA NY- 440 PM EDT FRI MAY 20 2011 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN SARATOGA... NORTHERN RENSSELAER...SOUTH CENTRAL WARREN AND WASHINGTON COUNTIES... MOST OF THE THUNDERSTORMS WHICH WERE PRODUCING HEAVY RAIN ACROSS THE WARNED AREA HAVE EITHER DISSIPATED OR MOVED WEST OUT OF THE WARNED AREA. THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED. PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV. LAT...LON 4339 7384 4350 7326 4284 7328 4282 7385 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at May 20, 1:51 PM EDT, 44 minutes earlier.
Area forecast discussion, May 20, 1:51 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 151 PM EDT FRI MAY 20 2011 .SYNOPSIS... THE VERTICALLY STACKED LOW PRESSURE OVER EASTERN PENNSYLVANIA WILL VERY SLOWLY MOVE EASTWARD AND BE TO THE SOUTH OF LONG ISLAND BY SATURDAY...AND WELL TO THE EAST BY SUNDAY. OUR WEATHER WILL TURN A BIT DRIER THROUGH THE WEEKEND. HOWEVER...BY NEXT WEEK...A FRONT WILL STALL SOMEWHERE ACROSS THE REGION WHICH MEANS OUR WEATHER WILL TURN UNSETTLED ONCE AGAIN. && .NEAR TERM /THROUGH TONIGHT/... SCATTERED SHOWERS AND STORMS GRADUALLY INCREASING IN COVERAGE. MOSTLY LOCALLY HEAVY RAIN WITH THE STORMS...AND THEY ARE NOT MOVING VERY QUICKLY...SUGGESTING SOME URBAN AND SMALL STREAM FLOOD POTENTIAL IN SOME AREAS. STILL SOME SMALL HAIL POSSIBLE IF STORMS CAN BECOME DEEPER LATER THIS AFTERNOON. SOME ADJUSTMENTS TO SKY COVER AND RAIN CHANCES...AS TEMPERATURES GENERALLY IN THE BALL PARK. SOME GRIDS ADJUSTED BASED ON CURRENT OBSERVATIONS AND TRENDS. PREV AFD BELOW... ISOLATED SHOWERS IN THE REGION NOW...WITH MOSTLY CLOUDY TO CLOUDY SKY. FEW MORE BREAKS IN THE CLOUDS EXPECTED BASED ON SATELLITE TRENDS...WHICH SHOULD ALLOW FOR SOME BRIGHT SPOTS OR BRIEF PERIODS OF SUN. BUT...COOLING ALOFT WILL HELP CLOUDS TO REFORM...AND SHOWERS AND THUNDERSTORMS TO DEVELOP. BOUNDARY LAYER TEMPERATURES ARE A LITTLE COOLER THAN YESTERDAY...SO HIGHS THIS AFTERNOON WILL BE AFEW DEGREES COOLER THAN YESTERDAY. SHORT RANGE GUIDANCE SUGGESTS THE BEST CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE IN THE SOUTHERN ADIRONDACKS...WESTERN MOHAWK VALLEY...SCHOHARIE VALLEY AND CATSKILLS. BUT...WITH THE INSTABILITY ACROSS THE REGION...SCATTERED SHOWER AND THUNDERSTORM ACTIVITY...WITH POSSIBLE SMALL HAIL AND HEAVY RAIN...COULD HAPPEN ANYWHERE. THE BEST COVERAGE...WITH LIKELY CHANCES WILL BE IN THE AFOREMENTIONED AREAS NORTH AND WEST OF THE CAPITAL DISTRICT. WEAK WIND FLOW THROUGH THE ATMOSPHERE SUGGESTS POSSIBLE LOCALLY HEAVY RAINFALL WITH SOME LOCALIZED URBAN AND SMALL STREAM FLOODING POSSIBLE AS WELL. PREV AFD BELOW... AS OF 630 AM...COVERAGE IS NOW ISOLATED ACROSS OUR REGION BUT SHOWERS STILL PACKING A PUNCH...CONTAINING SOME VERY HIGHLY LOCALIZED DOWNPOURS. EXCEPT COVERAGE WILL CONTINUE TO LOWER THROUGH EARLY MORNING...THEN BECOME MORE NUMEROUS AS WE HEAD TOWARDS MIDDAY DUE TO HEATING RESULTING IN DESTABILIZATION OF THE AIRMASS. ANY SHOWER OR THUNDERSTORM COULD CONTAIN HEAVY RAIN OR SMALL HAIL. TEMPERATURES WILL BEGIN TO SLOWLY RISE INTO THE 60S THROUGH MID MORNING. ********PREVIOUS NEAR TERM DISCUSSION**************** STILL FOLLOWING SCATTERED SHOWER ACTIVITY AND EVEN AN OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKE. THE COLD CORE OF THE UPPER AIR LOW SYSTEM WAS MOVING INTO OUR REGION...PRODUCING INSTABILITY EVEN AT THIS PREDAWN HOUR. STILL THINK ACTIVITY WILL DIMINISH A LITTLE THROUGH AND LITTLE AFTER DAWN. FOR NOW CALL IT SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS AFTER 12Z. ADDED AREAS OF FOG AND DRIZZLE THROUGH 12Z. TEMPERATURES WILL STALL...HOLDING IN THE 55 TO 60 RANGE AS DEWPOINTS CONTINUE TO BE UNSEASONABLY HIGH IN THE 50S. WITH COLD TEMPERATURES ALOFT...OUR ATMOSPHERE WILL REMAIN UNSTABLE TODAY...MORE SO THAN YESTERDAY. WITH NO REAL CAP IN PLACE...ONCE WE GET ANY "HEATING" FROM THE SUN...CU WILL BILLOW REAPING SHOWERS AND THUNDERSTORMS. THE ONE THING THAT MIGHT INITIALLY MITIGATE DEVELOPMENT WOULD BE THE STRATUS CLOUDS RESULT OF A SHALLOW INVERSION. HOWEVER...THESE SHOULD BE PARTIALLY BURN OFF BY LATE MORNING AND WE THINK AT THE TIME SHOWER/THUNDER COVERAGE WILL INCREASE TO SCATTERED AND EVENTUALLY NUMEROUS BY THE AFTERNOON. MUCAPES ARE PROJECTED TO BE 500-1000 J/KG...MODERATELY UNSTABLE DURING THE AFTERNOON. WIND SHEAR WILL BE LACKING AS WINDS THROUGH THE COLUMN WILL LIKE YESTERDAY...WILL BE FAIRLY LIGHT. THE WET BULB HEIGHTS WILL BE LOW...GENERALLY UNDER 8000 FEET SO SMALL HAIL IS CERTAINLY A POSSIBILITY...MORE SO THAN YESTERDAY. THE THREAT OF SEVERE THUNDERSTORMS LOOK QUITE LOW (ABOUT 10 PERCENT). SHEAR IS LACKING AND ANY HAIL FORMATION SHOULD RESULT IN SMALL HAIL STONES UNDER HALF AN INCH. ON THE OTHER HAND WITH PWAT VALUES STILL HOOVERING AROUND AN INCH AND THE WEAK WIND...THERE COULD BE SOME LOCALLY HEAVY DOWNPOURS. WILL ADDRESS CONCERNS IN OUR HAZARDOUS WEATHER OUTLOOK (HWO). PROJECTED HIGH TEMPERATURES TODAY WILL ONCE AGAIN BE TRICKY. IF CLOUDS WERE TO PERSIST THROUGHOUT THE DAY...OUR CURRENT FORECAST WILL LIKELY BE A LITTLE HIGH. HOWEVER...IF WE WERE TO BREAK INTO SUNSHINE EARLY IN THE MORNING...TEMPERATURES COULD END UP BEING A LITTLE HIGHER THAN ADVERTISED. ALSO...IF WE WERE RECEIVE MORE SUNSHINE...THAT WOULD INCREASE THE SEVERE THUNDERSTORM THREAT A LITTLE. WE BELIEVE THERE WILL BE MORE CLOUDS THAN SUN TODAY DUE TO THAT COLD POCKET ALOFT AND THE CYCLONIC FLOW. THEREFORE LOOK FOR HIGHS GENERALLY 65-70 OVER THE HIGHER TERRAIN...70-75 IN THE VALLEYS...SIMILAR TO YESTERDAY/S HIGH WITH DEWPOINTS A SMIDGEN LOWER. && .SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/... OUR WEATHER WILL STILL BE IMPACTED THE STUBBORN STACKED LOW PRESSURE AREA AS WE START INTO THE SHORT TERM. HOWEVER...SUBTLE CHANGES WILL TAKE PLACE AS THE POCKET OF COLD AIR BEGINS TO MOVE TO THE EAST. HOWEVER...CYCLONIC CIRCULATION AND LOTS OF TRAPPED LOW LEVEL MOISTURE WILL KEEP CLOUDS AROUND TONIGHT. SHOWERS AND THUNDERSTORMS SHOULD WANE AFTER SUNDOWN AND MIGHT ACTUALLY END ALL TOGETHER OVERNIGHT. THAT IS WHAT WE HAVE FORECASTED...POPS DOWN TO 14. IF WE WERE TO PARTIALLY CLEAR...FOG WOULD QUICKLY FORM GIVEN THE SATURATED GROUND AND LIGHT WIND. HOWEVER FOR NOW...WE FEEL THERE WILL BE MORE CLOUDS AND LESS FOG TONIGHT. LEANED A LITTLE MORE WITH THE WARMER MET VALUES WHICH PUT MOST PLACES IN THE 50S FOR OVERNIGHT LOWS. SATURDAY LOOKS TO START OUT CLOUDY WITH SOME PATCHY FOG. HOWEVER...IT MIGHT BE DRY. ALAS...WITH SOME LEFTOVER INSTABILITY...AND STILL A CYCLONIC FLOW AND LOW LEVEL MOISTURE...WILL CONTINUE TO CARRY SMALL CHANCES OF SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON. HOPEFULLY...MANY PLACES WILL NOT RECEIVE ADDITIONAL RAINFALL...BUT THE THREAT LOOKS THERE. AS FOR TEMPERATURES... THEY LOOK TO TOP OUT CLOSE TO FRIDAY/S HIGHS...MAYBE A DEGREE OR TWO HIGHER...GENERALLY IN THE 70S. BY SUNDAY...UPPER RIDGING BUILDS IN BRIEFLY. HOWEVER...DURING THE AFTERNOON...IT APPEARS THAT SOME SORT OF BACKDOOR FRONT MIGHT WORK ACROSS THE TERRAIN TO THE EAST OF THE HUDSON VALLEY PRODUCING MORE IN THE WAY OF CLOUDS. THIS FRONT COULD BE THE TRIGGER FOR A STRAY SHOWER OR STORM. FOR NOW...WILL JUST CALL IT A 20 POP ACROSS THE ENTIRE AREA AND LATER SHIFTS DETERMINE IF THERE ARE BETTER CHANGES TO OUR EAST WITH THIS BACKDOOR FRONT. EITHER WAY...WE THINK MOST (IF NOT ALL OF THE DAY) COULD BE DRY. TEMPERATURES WILL BE SIMILAR TO SATURDAY (70S)...EXCEPT WELL EAST OF THE HUDSON VALLEY WHERE MORE CLOUDS ASSOCIATED WITH A NORTHEAST FLOW...COULD HOLD TEMPERATURES TO MAINLY THE 60S. && .LONG TERM /SUNDAY THROUGH THURSDAY/... A BROAD SOUTHWESTERLY FLOW OF MOIST AIR WILL KEEP THE WEATHER ACROSS THE ALY FORECAST AREA UNSETTLED THROUGH THE ENTIRE LONG TERM PERIOD. A FRONTAL BOUNDARY WILL DROP SOUTHEAST OUT OF CANADA DURING THE MIDDLE OF THE WEEK...BUT IT WILL ONLY DROP AS FAR SOUTH AS THE ALY FORECAST AREA...AND THEN OSCILLATE NORTH-SOUTH OVER THE REGION AS WAVES MOVE ALONG IT. OVER THE PAST FEW NIGHTS...SOME MEDIUM RANGE MODEL RUNS HAVE SHOWN THIS BOUNDARY MOVING FAR ENOUGH SOUTH TO PRODUCE A PERIOD OF FAIR WEATHER DURING THE MIDDLE OF THE WEEK...BUT CURRENT GFS/ECMWF RUNS KEEPS THE WEATHER UNSETTLED THROUGH THE WEEK WITH THE BOUNDARY REMAIN OVER/NEAR THE REGION. HAVE FORECAST CHANCE POPS RANGING BETWEEN 30 AND 50 PERCENT FOR THE ENTIRE LONG TERM PERIOD...WITH THE HIGHEST POPS GENERALLY OVER THE NORTHWEST PART OF THE FORECAST AREA. WITHOUT THE EASTERLY FLOW THAT WE HAVE HAD THIS WEEK...TEMPS WILL BE MILDER NEXT WEEK WITH MANY PLACES REACHING OR EXCEEDING 80 FOR HIGHS. SPECIFICALLY...HAVE FORECAST HIGHS IN THE 70S ON MONDAY...70S TO LOWER 80S TUESDAY AND WEDNESDAY...AND UPPER 60S TO MID 70S THURSDAY. LOWS WILL BE IN THE UPPER 40S TO MID 50S SUNDAY NIGHT... 50 TO 60 MONDAY AND TUESDAY NIGHTS...AND THE UPPER 40S TO MID 50S WEDNESDAY NIGHT. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... VFR CONDITIONS SHOULD PREVAIL...BUT SOME BRIEF SHOWERS AND THUNDERSTORMS COULD PRODUCE SOME BRIEF INTERVALS OF IFR VISIBILITIES AND MVFR CEILINGS AT KALB AND KGFL. BASED ON RADAR TRENDS...KPOU SHOULD BE RAIN FREE MUCH OF THE AFTERNOON...BUT KEEPING VCSH IN CASE SOMETHING DEVELOPS MORE IN LINE WITH KPOU...AS SOME SHOWERS AND THUNDERSTORMS ARE ALREADY NEAR THE KPOU VICINITY...BUT NOT TRACKING TOWARD KPOU. COVERAGE OF SHOWERS AND STORMS SHOULD DECREASE WITH TIME THROUGH THE LATE AFTERNOON AND EVENING. BETWEEN 06Z-12Z...MVFR CEILINGS AND VISIBILITIES SHOULD DEVELOP WITH ALL THE LOW LEVEL MOISTURE AND LIGHT WINDS IN THE REGION. CEILINGS AND VISIBILITIES SHOULD IMPROVE TO VFR TOMORROW MORNING. WINDS WILL BE LIGHT NORTH AT 5 KT OR LESS THIS AFTERNOON AND EVENING...AND NEAR CALM TONIGHT. LIGHT NORTH TO NORTHEAST WINDS AT LESS THAN 10 KT SHOULD OCCUR TOMORROW MORNING. OUTLOOK... SAT...VFR/MVFR. CHC -SHRA/TSRA. SUN...VFR. NO SIG WX. MON-WED...VFR/MVFR. CHC -SHRA/TSRA. && .FIRE WEATHER... THE ETERNAL UPPER AIR LOW WILL EFFECT US YET ANOTHER DAY. WE EXPECT SHOWER COVERAGE TO INCREASE TO NUMEROUS BY AFTERNOON...WITH MANY AREAS RECEIVING YET ANOTHER 0.25 INCHES OR MORE OF RAINFALL THROUGHOUT THE DAY. SHOWERS WILL DECREASE IN COVERAGE TONIGHT BUT RH VALUES WILL ONCE AGAIN REACH 90-100 PERCENT MOST PLACES. SOME DRYING LOOKS HOPEFUL FOR THE WEEKEND AS TEMPERATURES RISE INTO THE 70S AND RH VALUES...SHOULD DROP INTO THE 50S BY SATURDAY AND SUNDAY AFTERNOON WITH SOME SUNSHINE. HOWEVER...ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLY SATURDAY AND EVEN CANNOT BE RULED OUT FOR SUNDAY. && .HYDROLOGY... MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. THE POTENTIAL IS THERE FROM SOME TRAINING CELLS. MOST AREAS WILL LIKELY AN ADDITIONAL QUARTER INCH OF RAIN...BUT LOCALLY MUCH HIGHER AMOUNTS ARE POSSIBLE WHICH COULD PRODUCE SIGNIFICANT PONDING OF WATER. IN ALL LIKELIHOOD...ADDITIONAL RISES ON RIVERS AND STREAMS WILL BE MINIMAL SINCE THE COVERAGE OF ANY HEAVY RAINFALL SHOULD BE LIMITED. MORE SHOWERS ARE POSSIBLY SATURDAY ON A SCATTERED BASIS BUT AT THIS POINT LOOK TO HAVE LITTLE OR NO IMPACT ON MAINSTREAM RIVERS. HOWEVER...THEY COULD PRODUCE LOCALIZED PONDING OF WATER. SUNDAY LOOKS MAINLY DRY...WITH ONLY ISOLATED SHOWERS EXPECTED AT MOST. UNFORTUNATELY...AS A FRONT STALL NEAR THE REGION...THE THREAT OF SHOWERS AND STORMS WILL INCREASE AGAIN AS WE HEAD INTO NEXT WEEK. IT LOOKS TO BE DRY MUCH OF THE TIME BUT THE THREAT OF SHOWERS AND STORMS LOOKS HIGHEST EACH AFTERNOON AND EVENING WITH THE HEATING OF THE DAY. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...NAS NEAR TERM...NAS SHORT TERM...HWJIV LONG TERM...GJM AVIATION...NAS FIRE WEATHER...HWJIV HYDROLOGY...RCK
Hazardous weather outlook, May 20, 10:44 AM EDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1044 AM EDT FRI MAY 20 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-211100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1044 AM EDT FRI MAY 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF MAINLY NON SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH THE EARLY EVENING. ANY THUNDERSTORM THAT DOES FORM WILL MOVE SLOWLY FROM SOUTHEAST TO NORTHWEST AROUND 15 MPH. THUNDERSTORMS COULD PRODUCE LOCALLY SMALL HAIL AND COULD SLOWLY TRAIN OVER THE SAME FEW LOCALITIES...PRODUCING IN EXCESS OF TWO INCHES OF RAINFALL AND SIGNIFICANT PONDING OF WATER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND AGAIN MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 8:47 PM EDT | Flash Flood Warning | ALY | Columbia, Greene | 6 hr |
| May 19, 9:52 PM EDT | River Flood Warning | ALY | Oneida | 11 hr |
| May 20, 1:16 PM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess | 60 min |
| May 20, 2:18 PM EDT | Flash Flood Warning | ALY | Columbia, Dutchess, Greene, Ulster | 6 hr |
| May 20, 2:47 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Greene | 43 min |
| May 20, 3:16 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren, Washington | 44 min |
| May 20, 3:46 PM EDT | Flash Flood Warning | ALY | Albany, Columbia, Greene, Rensselaer, Saratoga, Schenectady | 5 hr |
| May 20, 4:03 PM EDT | Flash Flood Warning | ALY | Fulton, Hamilton, Herkimer, Montgomery | 6 hr |
| May 20, 5:02 PM EDT | Special Weather Statement | ALY | Putnam | 28 min |
| May 20, 5:23 PM EDT | Flash Flood Warning | ALY | Dutchess, Ulster | 3 hr |
| May 20, 5:39 PM EDT | Special Weather Statement | ALY | Washington | 66 min |
| May 20, 6:59 PM EDT | Flash Flood Warning | ALY | Rensselaer, Saratoga, Schenectady, Washington | 3 hr |
Nearby
Flash Flood Warnings in New York, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.